USP Electronic Research Repository

Axisymmetric buckling of cylindrical shells with non - uniform thickness and initial imperfection

Nasrekani, Farid M. and Eipakchi, Hamidreza (2019) Axisymmetric buckling of cylindrical shells with non - uniform thickness and initial imperfection. International Journal of Steel Structures, 19 (2). pp. 435-445. ISSN 1598-2351

[img]
Preview
PDF - Other
Download (453Kb) | Preview

    Abstract

    In this article, the axial buckling load of an axisymmetric cylindrical shell with nonuniform thickness is determined analytically with the initial imperfection by using the first order shear deformation theory. The imperfection is considered as an axisymmetric continuous radial displacement. The strain–displacement relations are defined using the nonlinear von-Karman formulas. The constitutive equations obey Hooke’s law. The equilibrium equations are nonlinear ordinary differential equations with variable coefficients. The stability equations are determined from them. The stability equations are a system of coupled linear ordinary differential equations with variable coefficients. The results are compared with the finite element method and some other references.

    Item Type: Journal Article
    Subjects: T Technology > TA Engineering (General). Civil engineering (General)
    T Technology > TJ Mechanical engineering and machinery
    Divisions: Faculty of Science, Technology and Environment (FSTE) > School of Engineering and Physics
    Depositing User: Farid Nasrekani
    Date Deposited: 31 Jul 2019 16:18
    Last Modified: 31 Jul 2019 16:18
    URI: http://repository.usp.ac.fj/id/eprint/11699
    UNSPECIFIED

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...